Noncommutative Riesz transforms-dimension free bounds and Fourier multipliers

Marius Junge, Tao Mei, Javier Parcet

Research output: Contribution to journalArticlepeer-review

Abstract

We obtain dimension free estimates for noncommutative Riesz transforms associated to conditionally negative length functions on group von Neumann algebras. This includes Poisson semigroups, beyond Bakry's results in the commutative setting. Our proof is inspired by Pisier's method and a new Khintchine inequality for crossed products. New estimates include Riesz transforms associated to fractional laplacians in Rn (where Meyer's conjecture fails) or to the word length of free groups. Lust-Piquard's work for discrete laplacians on LCA groups is also generalized in several ways. In the context of Fourier multipliers, we will prove that Hörmander-Mikhlin multipliers are Littlewood-Paley averages of our Riesz transforms. This is highly surprising in the Euclidean and (most notably) noncommutative settings. As application we provide new Sobolev/Besov type smoothness conditions. The Sobolev-type condition we give refines the classical one and yields dimension free constants. Our results hold for arbitrary unimodular groups.

Original languageEnglish (US)
Pages (from-to)529-595
Number of pages67
JournalJournal of the European Mathematical Society
Volume20
Issue number3
DOIs
StatePublished - 2018

Keywords

  • Dimension free estimates
  • Group von Neumann algebra
  • Hörmander-Mikhlin multiplier
  • Riesz transform

ASJC Scopus subject areas

  • Mathematics(all)
  • Applied Mathematics

Fingerprint Dive into the research topics of 'Noncommutative Riesz transforms-dimension free bounds and Fourier multipliers'. Together they form a unique fingerprint.

Cite this